Alert archive / Arizona / Flash Flood Warnings in 2003
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 15, 2003, 9:00 PM MST for Mohave County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2003, 9:00 PM MST (04:00 UTC)
- Expired
- Aug 15, 2003, 9:30 PM MST
- In force
- 30 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 160402
FFWVEF
AZC015-160530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM MST FRI AUG 15 2003
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MOHAVE COUNTY IN NORTHWEST ARIZONA
* UNTIL 1030 PM MST
* AT 900 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUING OVER MUCH OF CENTRAL MOHAVE COUNTY.
ALTHOUGH RAINFALL RATES HAVE DECREASED...THE RAIN WILL BE FALLING
ON GROUND WHICH IS ALREADY SATURATED...AND ADDITIONAL FLOODING IS
EXPECTED.
* THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE...
NEAR VALENTINE AT 935 PM MST
NEAR CHLORIDE...NEW KINGMAN-BUTLER AT 1030 PM MST
LAT...LON 3509 11456 3567 11466 3614 11469 3614 11440
3597 11417 3623 11409 3620 11326 3492 11388
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 PM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM MST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT FRI AUG 15 2003 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING INTO ARIZONA WILL COMBINE WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION TONIGHT AND SATURDAY. THE LOW WILL BEGIN TO MOVE NORTHEAST SUNDAY WITH SOMEWHAT DRIER AIR MOVING IN FROM THE WEST. && .DISCUSSION...THUNDERSTORMS HAVE BEEN DEVELOPING NICELY THIS AFTERNOON IN THE AREA WHICH RECEIVED ABUNDANT SUNSHINE THIS MORNING AND EXPECT THIS DEVELOPMENT TO CONTINUE AND TO SPREAD TO THE SOUTHWEST TONIGHT. SO FAR THE STRONGEST STORMS HAVE BEEN IN REMOTE LOCATIONS OF NORTHERN MOHAVE COUNTY. BASED ON CURRENT SATELLITE AND RADAR TRENDS COMBINED WITH MODELS...CURRENT LOCATION OF FLASH FLOOD WATCH ACROSS MOST OF MOHAVE AND INTO FAR SOUTHEAST SAN BERNARDINO COUNTY LOOKS GOOD. THIS IS WHERE BEST MOISTURE AND INSTABILITY IS AND WHERE THE FLOW WILL LIKELY TAKE CURRENT CONVECTION. THUNDERSTORM CHANCES TAPER OFF FARTHER NORTHWEST AND EXPECT NO THUNDERSTORM ACTIVITY TONIGHT OVER ESMERALDA AND NORTHWEST NYE AND INYO COUNTIES. SOME STORMS MAY CLIP SOUTHEAST INYO COUNTY HOWEVER. STILL LOOKS MOIST AND FAIRLY UNSTABLE SATURDAY ACROSS THE EASTERN PORTION OF THE FORECAST AREA BUT NOT AS MUCH DYNAMICAL LIFT EXPECTED AS THE UPPER LOW WEAKENS. STILL LOOKS TOO DRY AND STABLE OVER THE WESTERN PORTION FOR ANY THUNDERSTORM DEVELOPMENT. MODELS DIFFER SOME FOR SUNDAY BUT GENERALLY LOOKS LIKE THE UPPER TROUGH MOVING EAST THROUGH THE PACIFIC NORTHWEST WILL HELP KICK OUR SOUTHWEST LOW TO THE NORTHEAST A BIT...ALLOWING SOME DRIER AIR TO MOVE IN FROM THE WEST. WILL LIMIT THUNDERSTORM CHANCES TO MAINLY MOHAVE AND LINCOLN COUNTY AND BRING TEMPS UP A BIT. && .LONG TERM...TUESDAY THROUGH FRIDAY WILL SEE A DRYING TREND AS SHORTWAVE RIDGING BUILDS IN AFTER DEPARTURE OF THE WEEKENDS TROUGH TO THE NORTHEAST. THERE WILL STILL BE SOME RESIDUAL MOISTURE IN MOHAVE COUNTY TUESDAY AND WEDNESDAY TO LEAVE IN SOME SLIGHT CHANCE POPS WHILE ELSEWHERE SOUTHWEST FLOW WILL BE RESPONSIBLE FOR SOME DRYING AND WARMING. CONCERN IS FOR THURSDAY AND FRIDAY AS GFS AND UKMET SHOW POTENTIAL OF DRAWING UP MOISTURE FROM THE SOUTH. NOT CONFIDENT OF THIS BUT HAVE UPPED POPS IN MOHAVE COUNTY THURSDAY TO REFLECT THIS. && .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MOHAVE AND EXTREME SOUTHEAST SAN BERNARDINO COUNTIES FROM NOON UNTIL 9 PM. && HARRISON/JACQUES
Hazardous weather outlook, Aug 15, 6:10 AM MST, 14 hours 50 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY A LOW PRESSURE SYSTEM MOVING EAST INTO ARIZONA TODAY WILL COMBINE WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE OVER NORTHWEST ARIZONA. A FLASH FLOOD WATCH IS IN EFFECT FOR MOHAVE COUNTY ARIZONA AND EXTREME SOUTHEAST SAN BERNARDINO COUNTY NEAR THE COLORADO RIVER FROM NOON UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP SATURDAY ACROSS MUCH OF THE AREA AS THE LOW PRESSURE SYSTEM SLOWLY MOVES NORTH FROM ARIZONA INTO SOUTHERN UTAH. THE THREAT OF HEAVY RAIN WITH SOME STORMS MAY STILL EXIST ACROSS SOUTHERN NEVADA... NORTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA. DRIER FLOW WILL SPREAD OVER THE REGION SUNDAY THROUGH THURSDAY FOR A DIMINISHING THREAT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 15, 8:22 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
0822 PM PDT FRI AUG 15 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM CALIENTE NV FLASH FLOOD
08/15/03 LINCOLN US HWY 93 FLOODED AND
COVERED WITH DEBRIS.
FLOODING IN CALIENTE ALSO.
JACQUESLocal storm report, Aug 15, 8:27 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
0827 PM PDT FRI AUG 15 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM CHRYSTAL SPRINGS NV FLASH FLOOD
08/15/03 LINCOLN US HWY 93 BLOCKED OFF
DUE TO FLOODING AT MILE
MARKER 51.
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:58 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.